It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


My Dr. just recommended I take 20 mg. of Lipitor once daily after receiving my latest blood tests:

Total Cholesterol - 215
HDL - 51
Chol/HDL Ratio - 4.2
LDL - 140
LDL/HDL Ratio - 2.75
Triglycerides - 119

My blood work 6 months ago was:

Total Cholesterol - 259
HDL - 51
Chol/HDL Ratio - 5.1
LDL - 1162
LDL/HDL Ratio - 3.18
Triglycerides - 230

In your opinion, should I take the Lipitor? Also, I did not have any tests for my liver. Do you recommend it? I am 55 yrs. old and, generally, in good health. Thanks
[QUOTE=jlomni]My Dr. just recommended I take 20 mg. of Lipitor once daily after receiving my latest blood tests:

Total Cholesterol - 215
HDL - 51
Chol/HDL Ratio - 4.2
LDL - 140
LDL/HDL Ratio - 2.75
Triglycerides - 119

My blood work 6 months ago was:

Total Cholesterol - 259
HDL - 51
Chol/HDL Ratio - 5.1
LDL - 1162
LDL/HDL Ratio - 3.18
Triglycerides - 230

In your opinion, should I take the Lipitor? Also, I did not have any tests for my liver. Do you recommend it? I am 55 yrs. old and, generally, in good health. Thanks[/QUOTE]

Those newer numbers aren't that bad. In fact, according to the guidelines, if you have NO other risk factors (diabetic, coronary disease, high bp,etc), you should not require medication at all! Also, in my humble opinion :D , he should have started you on 10mg first and then test. He must to liver tests if he puts you on Lipitor!
Don't do it!....First I would find a new doctor. He doesn't seem to know anything about cholesterol. I would suggest that that you do you research on cholesterol. Find out what the bosy uses cholesterol for and how essential it is. If have done over 200 hours of research on cholesterol and statin drugs. My Mother was also taking Lipitor (for 4 years). She is now in a wheelchair. This is for the most part due to first zocor and then Lipitor. She had trouble walking but her doctors said that it couldn't be from statin drugs. They continued to give them to her. However, now she is taking Zetia. She wanted to stop the cholesterol drugs, but her doctors insisted that she take them. Her cholesterol was only 250, and her ratio was 4.2. Now her cholesterol is 170 and she can barely walk. She never had any pain, and that is unusual, but if you damage the nerves enough, there won't be any pain. Alos she was taking Diltiazem which is known to increase the blood concentration of statin drugs, (especially Lipitor) by 3.9 times. Instead of the 20 mg. she was getting a dosage equivalent of almost 80 mg. Also diltiazem will not let the body rid it self of the Lipitor, in effect letting it build up in her body to a toxic level. They never did any CK test on her liver to test for muscle damage. But as in the case of statin drugs (especially)..you can have a noraml liver test while having severe muscle damage. They way they found out this was true on a test of people taking Lipitor, was to do a muscle biopsy. They all had normal liver test, but the biopsy showed severe muscle damage. ALso all statin drugs deplete CoQ10. IF you decide to take statins... inform you doctor that you must take CoQ10. This is a known fact. In fact the Merck patent for statin drugs list a CoQ10 additive to their statin so you don't have the dangerous side effects. They still don't put the CoQ10 in their statin. Cholesterol is not the prime indicator of heart disease. Your doctor should have you homocystine level and CRP (C reactive protien level tested). If your doctor must pretend that he knows about cholesterol, tell him you want to see the cholesterol reports. You sound like a smart women, at least you are questioning your doctors advice. I have read the cholesterol reports, (or a good number of them). They have never proved the cholesterol is the problem, they just assume, because they have been told, that cholestrol is the problem. Sorry to go on like this, but I am deeply concerned by the statin drugs. My Mother is not the only one. I have met numerous people who say they feet hurt, their hands burn, they have no energy...and guess what, when I ask if they take cholesterol medication they say yes. But they aslo say that their doctors tell them that cholesterol drugs wouldn't be causing their problems. Well they are wrong, I too can read the midical publications, which include the AMA. You need to look up the statin study at UCSD, it is now in progress, and funded by the NIH and not drug companies. It is very scary what stains can do. You must realize that your liver produces cholesterol. Stains try to stop this production. In effect statins are causing you liver to malfunction. I bet you doctor doesn't know this...Cholesterol is also produced in your brain!, for its exclusive use. I guess this is enough of stain bashing...but one more thing...(by cholesterol standards you ratio is more the excellent!!!!) IF your doctor thinks he must rely on cholesterol reading and numbers he better do some homework and understand that the ratio is much more important than the individual numbers.
[QUOTE=phreddy1962]Jlomni,

What did you do in those months between the two readings? If you have improved them this much with diet and/or exercise and can stay on track or even try harder, you may prefer to just keep those up longer and see if things are even better with your next test.

Good luck!

Bev[/QUOTE]

Bev:

I am either lucky or there was an error in the testing in the original test or the latest test. I never started an exercise program (I know I should) and did slightly alter my diet by cutting in half the known "bad stuff" .

That's all I did. I guess I'll go on Lipitor although I have some apprehension about taking it. My SGOT liver test was 27 and the range is <45 so I guess my liver is OK to take Lipitor.
[QUOTE=Alistair]Finres

Excuse me for asking but when did you become THE expert on cholesterol, I find some of your posts way O.T.T. and quite alarming.[/QUOTE]

Alistair,

You are alarmed. That's a good thing. My girlfriend's mother is 65 years old. She was on Lipitor for over a year. Her last set of liver studies were way out of whack and her doctor discontinued it.

I am 56 years old (yes, I robbed gthe cradle) In 1987, I was involved in the Mevocor Trials. It was a double-blind study. I had a Total Cholesterol of over 300 when I started the medication. My triglycerides were over 175, I believe. My HDL and LDL were fairly high, but I don't recall how high.

After a year, I learned I was one of the patients in the study who was receiving 20mg of Mevacor. All of my levels dropped well into normal and below.

By 1994, after being off of Mevacor for seven years, my cholesterol levels went up to the pre-trial level. I didn't restart the statins but my primary care physician put me on a diet aimed at decreasing my weight, which at the time was 250. In 1997, after having lost 85 pounds in 11 months, keeping it off and walking, running or swimming almost every day, my cholesterol levels were again normal.

I am a strong believer in letting my body heal itself if possible. I am dead set against using statins because of all of the adverse affects that have been reported with them.





All times are GMT -7. The time now is 02:19 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!